Thunderstorm Wind, Coshocton
- When
- July 7, 3:30 PM EST
- Where
- Coshocton County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.300, -81.917
Numerous trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 7, 2:22 PM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 322 PM EDT MON JUL 7 2003 FFA TIL 10 PM THIS EVENING AND SVR TSTM WATCH TIL 9 PM THIS EVENING FOR ENTIRE CWA. WE REMAIN IN SOUPY AIRMASS INTO THURSDAY. UPPER FLOW IS PRETTY MUCH ZONAL SO FLOODING WILL BE DUE TO TRAIN ECHOES. AS FAR AS SVR TSTM WATCH EHI 2-4 THIS EVENING AND HELICITY 270. CHC SHOWERS AND TSTMS INTO THURSDAY UNTIL FRONT FINALLY PASSES. PIT 69 88 69 79 / 50 40 50 40 HLG 69 86 69 78 / 50 40 50 40 MGW 69 86 69 78 / 50 40 50 40 ZZV 70 87 70 79 / 50 50 50 40 PHD 70 87 70 79 / 50 50 50 40 FKL 67 84 67 76 / 50 50 50 40 DUJ 67 84 67 76 / 50 50 50 40 LBE 69 86 69 78 / 50 40 50 40 BTP 67 84 67 76 / 50 50 50 40 IDI 67 84 67 76 / 50 50 50 40 ODM 65 83 65 76 / 50 40 50 40 .PBZ... MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-080100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 309 PM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA. SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR EXTREME NORTHERN WEST VIRGINIA...WESTERN PENNSYLVANIA AND GARRETT COUNTY MARYLAND. THE GREATEST THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN... A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE AGAIN ON TUESDAY FOR THE REGION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-072200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1042 AM EDT MON JUL 7 2003 SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. THE NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE AREA THROUGH TUESDAY. THE GREATEST THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS AND HEAVY RAIN. SKYWARN SPOTTERS...THE NETWORK MAY BE ACTIVATED FOR THIS AFTERNOON THROUGH TUESDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES AND POSSIBLE WATCHES.
OHZ039-048-057-072200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1231 PM EDT MON JUL 7 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES... IN OHIO... COSHOCTON MUSKINGUM TUSCARAWAS <<< CALL TO ACTION >>> SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
OHZ039>041-048-049-057-058-PAZ007-013-072100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 205 PM EDT MON JUL 7 2003 A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED INTO NORTHWEST OHIO EARLY THIS AFTERNOON. THIS LINE IS EXPECTED TO PUSH QUICKLY ACROSS THE STATE DURING THE AFTERNOON. THESE STORMS WILL TRACK THROUGH THE AREA BETWEEN 4 AND 5PM. MOST AREAS WILL SEE THESE STORMS PASSING THROUGH BRINGING HEAVY RAIN AND DEADLY LIGHTNING STRIKES. STRONG WINDS WILL ALSO ACCOMPANY SOME OF THESE STORMS. MOTORISTS SHOULD WATCH FOR PONDING OF WATER ON THE ROADWAYS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR TUSCARAWAS, COSHOCTON, AND MUSKINGUM COUNTIES UNITL 6PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-080100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 302 PM EDT MON JUL 7 2003 MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA. SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR EXTREME NORTHERN WEST VIRGINIA...WESTERN PENNSYLVANIA AND GARRETT COUNTY MARYLAND. THE GREATEST THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS AND HEAVY RAIN. SKYWARN SPOTTERS...THE NETWORK IS ACTIVATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES AND POSSIBLE WATCHES.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-080100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 307 PM EDT MON JUL 7 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS IN MARYLAND... GARRETT <<< CALL TO ACTION >>> SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
WVZ012-072100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 402 PM EDT MON JUL 7 2003 THUNDERSTORMS CONTAINING STRONG WINDS...HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL MOVE EAST ACROSS WETZEL COUNTY THROUGH 5 PM. GUSTS UP TO 40 MPH ARE EXPECTED AND HAIL IS POSSIBLE WITH THESE STORMS. HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. A FLOOD WATCH IS ALSO IN EFFECT UNTIL 10 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Cleveland radar (KCLE), 124 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369714.